Wildfire, Carson
- When
- November 20, 10:43 PM CST to November 21, 3:30 AM CST
- Where
- Carson forecast zone
- Reported by
- Fire Department/Rescue
- Coordinates
- 35.404, -101.354 (the zone’s center; the record gives no point)
The Blue Northern wildfire began around 2243CST about nine miles west southwest of Skellytown Texas in Carson County. The wildfire consumed two thousand eight hundred and sixteen acres and was caused by downed power lines.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
The Blue Northern wildfire began around 2243CST about nine miles west southwest of Skellytown Texas in Carson County. The wildfire consumed two thousand eight hundred and sixteen acres and was caused by downed power lines. There were no homes or other structures reported to be threatened or damaged and there were no reports of injuries or fatalities. The wildfire was contained by 0330CST or so on November 21 and twelve fire departments, including the Texas Forest Service, along with other fire agencies, responded to the wildfire.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Nov 20, 10:43 PM CST, 0 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1043 PM CST FRI NOV 20 2015
.AVIATION...
NORTHERLY SURFACE WINDS EXPECTED TO CONTINUE GUSTING UP TO AROUND 40
KT THROUGH SUNRISE. MVFR CEILINGS SEEN IN SATELLITE IMAGERY AND IN
SURFACE OBSERVATIONS OVER SOUTHWEST KANSAS EXPECTED TO MOVE INTO
KGUY AREA BRIEFLY DURING THE NEXT FEW HOURS. OTHERWISE...VFR
CONDITIONS EXPECTED AT ALL TERMINALS. SURFACE WINDS BEGIN TO
DIMINISH AROUND 12Z SATURDAY...AND TO DROP BELOW 15 KT DURING THE
AFTERNOON. LIGHT SOUTHERLY SURFACE WINDS RESUME SATURDAY EVENING.
COCKRELL
&&
.PREV DISCUSSION... /ISSUED 548 PM CST FRI NOV 20 2015/
AVIATION...
MAIN FOCUS OF THIS FORECAST CONTINUES TO BE THE WIND. AIRPORT
WEATHER WARNING FOR AMARILLO AREA AIRPORTS ISSUED EARLIER TODAY
REMAINS IN EFFECT BETWEEN 02Z AND 12Z SATURDAY FOR SURFACE GUSTS OF
40 KT OR GREATER.
INITIAL COLD FRONT IS CURRENTLY MOVING THROUGH OKLAHOMA PANHANDLE...
SHIFTING SURFACE WIND TO NORTH WITH GUSTS AROUND 30 KT. SECONDARY
COLD SURGE IS CLOSE BEHIND...AND IS EXPECTED TO MARK THE ARRIVAL OF
GUSTS AROUND 40 KT WITH ITS PASSAGE. THESE STRONG NORTH SURFACE
WINDS ARE EXPECTED TO PERSIST THROUGH THE NIGHT.
THERE IS SOME POTENTIAL FOR A CLOUD LAYER AROUND 1500 FEET TO
DEVELOP BEHIND THE SECONDARY FRONT...POSSIBLY PRODUCING BRIEF MVFR
CEILINGS AFTER 09Z SATURDAY. WILL MONITOR DEVELOPMENTS AND AMEND AS
NECESSARY.
SURFACE WINDS DIMINISH DURING THE DAY ON SATURDAY...BECOMING LIGHT
AND VARIABLE BY SUNSET.
COCKRELL
PREV DISCUSSION... /ISSUED 419 PM CST FRI NOV 20 2015/
DISCUSSION...
OVERALL...NO MAJOR CHANGES TO THE GOING FORECAST FOR THE WEEK
AHEAD. A LONGWAVE TROUGH SITUATED ACROSS THE CONUS WILL CONTINUE TO
SHIFT EASTWARD THROUGH THE WEEKEND AND BE REPLACED BY A MORE
PROGRESSIVE PATTERN WITH FREQUENT SHORTWAVES CROSSING THE COUNTRY
NEXT WEEK. AT THE SURFACE...A STRONG COLD FRONT WHICH IS CURRENTLY
KNOCKING ON THE DOOR OF THE OK PANHANDLE WILL PUSH INTO THE NORTHERN
PORTION OF THE PANHANDLES BY 6 PM THIS EVENING. IT SHOULD BE SOUTH OF
THE TX PANHANDLE BY MIDNIGHT...THOUGH STRONG NORTHERLY WINDS WILL
PERSIST INTO THE EARLY MORNING HOURS. SUSTAINED WINDS OF BETWEEN 30
TO 40 MPH WILL BE POSSIBLE BEHIND THE FRONT. LOW TEMPS ACROSS ALL
BUT THE FAR SOUTHEASTERN TX PANHANDLE WILL LIKELY DROP INTO THE 20S
TONIGHT...WITH THE WESTERN OK PANHANDLE AND NORTHWEST TX PANHANDLE
LIKELY DROPPING INTO THE TEENS BY SUNRISE. ALL COUNTIES HAVE HIT
THEIR FIRST FREEZE OF THE SEASON...SO NO FURTHER FROST OR FREEZE
PRODUCTS WILL BE ISSUED UNTIL SPRING.
AS A SURFACE HIGH PRESSURE SLIDES INTO THE REGION TOMORROW...WINDS
DECREASE AND CHILLY HIGH TEMPS IN THE 30S AND 40S SETTLE IN FOR A
DAY. ANOTHER NIGHT WITH WIDESPREAD LOWS IN THE 20S FOR SATURDAY
NIGHT...THEN A GRADUAL WARMING TREND THROUGH THE MIDDLE OF THE WEEK.
A DEVELOPING SURFACE TROUGH ACROSS SE COLORADO WILL LEAD TO DRY AND
WARM SOUTHWEST WINDS ACROSS THE PANHANDLES THROUGH WEDNESDAY. THEN
THERE STILL REMAINS SOME DISAGREEMENT BETWEEN INDIVIDUAL MODELS FROM
RUN TO RUN REGARDING WEATHER FOR THANKSGIVING DAY AND AFTER.
GENERALLY...AN UPPER-LEVEL SHORTWAVE TROUGH WILL DIG INTO THE GREAT
BASIN EARLY NEXT WEEK IN RESPONSE TO RIDGING OFF THE WEST COAST. THE
ECMWF STILL FAVORS A SCENARIO WHERE THE TROUGH CUTS OFF A LOW...WHILE
THE LATEST GFS HAS RETURNED TO A SOLUTION WHERE THE LOW CLOSES OFF
BRIEFLY THEN LIFTS NORTHEASTWARD. GFS ENSEMBLE AND CANADIAN MODELS
LEAN A LITTLE CLOSER TO ECMWF...SO HAVE TRENDED TOWARD ITS SCENARIO.
THIS WOULD BRING A CHANCE FOR SHOWERS AND THUNDERSTORMS AHEAD OF A
COLD FRONT ON THURSDAY...THEN A CHANCE FOR SNOW BEHIND THE COLD FRONT
ARRIVING THURSDAY NIGHT INTO FRIDAY MORNING. WILL CONTINUE TO MONITOR
TRENDS FOR THIS SYSTEM AS THE HOLIDAY APPROACHES. CHECK THE FORECAST
FOR UPDATES THROUGHOUT THE WEEK IF TRAVELING...AS THERE IS STILL
UNCERTAINTY ON POSSIBLE IMPACTS.
NF
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY UNTIL 6 AM CST SATURDAY FOR THE FOLLOWING ZONES:
ARMSTRONG...CARSON...COLLINGSWORTH...DALLAM...DEAF SMITH...
DONLEY...GRAY...HANSFORD...HARTLEY...HEMPHILL...
HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...OLDHAM...
POTTER...RANDALL...ROBERTS...SHERMAN...WHEELER.
OK...WIND ADVISORY UNTIL 6 AM CST SATURDAY FOR THE FOLLOWING ZONES:
BEAVER...CIMARRON...TEXAS.
&&
03/16HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 430 PM CST FRI NOV 20 2015 OKZ001>003-TXZ001>020-211030- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 430 PM CST FRI NOV 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. STRONG NORTH WINDS ARE EXPECTED TONIGHT ACROSS THE TEXAS AND OKLAHOMA PANHANDLES BEHIND A COLD FRONT. SUSTAINED WIND SPEEDS OF 30 TO 40 MPH WITH HIGHER GUSTS MAY MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS ARE POSSIBLE ON THURSDAY...ESPECIALLY ACROSS THE EASTERN HALF OF THE TEXAS AND OKLAHOMA PANHANDLES. SOME STORMS MAY BECOME STRONG TO SEVERE. THERE IS A CHANCE FOR SNOW SHOWERS ACROSS PORTIONS OF THE PANHANDLES THURSDAY NIGHT AND FRIDAY...WITH ACCUMULATIONS EXPECTED TO BE LIGHT AS OF THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. NF
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2015Every state in 2015This day in weather historyWarnings in Texas, November 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 606104.